Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 8, 2001, 9:14 PM CDT for Holt County, Nodaway County, Missouri. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 8, 2001, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 8, 2001, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 159 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:34 PM CDT | Hail 0.75 | Maitland, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS53 KEAX 090214
SVRMCI
MOC087-147-090315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT SUN APR 8 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI
NODAWAY COUNTY IN NORTHWEST MISSOURI
THIS INCLUDES THE CITY OF MARYVILLE
* UNTIL 1015 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF FORTESCUE...OR ABOUT 13 MILES
NORTHEAST OF HIAWATHA...MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUND CITY AT 920 PM CDT
NEW POINT AT 925 PM CDT
GRAHAM AT 930 PM CDT
SKIDMORE AT 935 PM CDT
QUITMAN AT 940 PM CDT
MARYVILLE AT 945 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4056 9503 4046 9511 4040 9514 4036 9520
4027 9519 4022 9541 4005 9541 4001 9530
3993 9533 3993 9508 4014 9507 4014 9492
4026 9469 4056 9466
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SUN APR 8 2001 THE SEVERE WEATHER THREAT FOR THE NORTHERN PORTION OF THE WARNING AREA THIS EVENING IS THE MAIN CONCERN. SURFACE ANALYSIS FROM EARLY THIS AFTERNOON PLACES THE WARM FRONT ALONG THE MISSOURI AND IOWA BORDER. WITH TEMPERATURES IN THE LOWER 80S AND DEWPOINTS NEAR 60...ATMOSPHERE IS UNSTABLE AND CAPPING IS MINIMAL. THE DEEPEST MOISTURE LAYER IS LOCATED OVER CENTRAL AND SOUTHERN MISSOURI ACCOURDING TO THE CUMULUS FIELDS FROM THIS MORNING AND UPPER AIR ANALYSIS...BUT WITH OUT A LIFTING MECHANISM DO NOT EXPECT THUNDERSTORMS SOUTH OF INTERSTATE 70 TONIGHT. THERE ARE TWO FOCUSING MECHANISMS TO WATCH LATE THIS AFTERNOON. THE FIRST IS THE WARM FRONT IN SRN IOWA...THE SECOND IS THE INTERSECTION OF THE WARM FRONT AND DRYLINE IN CENTRAL KS. CONVERGENCE IN BOTH AREAS HAS SHOWN SIGNS OF INCREASING OVER THE LAST COUPLE OF HOURS. IF STORMS FIRE NORTH OF THE WARM FRONT IN IOWA...STORM STEARING CURRENTS WILL LIKELY TAKE CLUSTERS TO THE ENE AWAY FROM NRN MO. STORMS THAT FORM IN NERN KS WOULD TRACK THRU NRN TIER OF MO. EXPECT SOME STORMS TO FORM ON THE DRYLINE SO WILL POST HIGH CHANCE TO LIKELY POPS FOR NRN COUNTIES AND TAPER POPS TO 20 SOUTH OF I-70. STORMS THAT DO FORM HAVE A FAVORABLE ENVIRONMENT TO BECOME SEVERE. STRONG MIDLEVEL FLOW AND HIGH AMOUNTS OF LOW LEVEL WIND SHEAR SUGGEST A STRONG POSSIBILITY FOR SUPERCELLS. WILL WORD ZONES IN THE NORTHERN COUNTIES WITH DAMAGING WIND AND HAIL POTENTIAL. NEXT PRECIP CHANCES LOOK TO BE MON NIGHT AS THIS WARM FRONT LIFTS INTO NRN MO ONCE AGAIN. MODELS INDICATE DEEPER MOISTURE LAYER SO SHOWERS AND TSTORMS SHOULD DEVELOP AS LLJ INTERSECTS BOUNDRY. WILL INCLUDE CHANCE POPS FOR SRN COUNTIES MON NIGHT AND GO LIKELY FOR EVERYWHERE BUT NERN MO FOR TUES. DEEP LAYER MOISTURE REMAINS OVER REGION THRU WED AS UPPER LOW EJECTS. SO TUE AND WED LOOK LIKE A WET COUPLE OF DAYS. WILL MAKE FEW CHANGES TO ONGOING EXTENDED. MRF SUGGESTS SHORTWAVE SAT THAT COULD TOUCH OFF SHOWERS. .EAX... KS...NONE MO...NONE KOCH
In the hours before
Local storm report, Apr 8, 8:05 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM PICKERING MO 1.75 INCH HAIL
04/08/01 NODAWAY GROUND COVERED BY
GOLFBALL-SIZE HAIL. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYh LOCATION....
0822 PM 2 W MARYVILLE MO 1 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYp LOCATION....
0749 PM WILCOX MO 1 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0838 PM QUITMAN MO 1.75 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 9:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0908 PM 5 S MARYVILLE MO .75 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Apr 8, 7:57 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 48 min |
| Apr 8, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 52 min |
| Apr 8, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 37 min |
| Apr 8, 8:57 PM CDT | Tornado Warning | EAX | Nodaway, Worth | 33 min |
| Apr 8, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 48 min |
| Apr 8, 10:38 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 37 min |
| Apr 9, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 42 min |
| Apr 9, 6:44 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.